Contact: Samantha Mott
Phone: 916-875-0973/Cell 642-5508
The Sacramento County Division of Public Health has received reports from local hospital emergency departments of at least 12 poisoning overdoses within the last 48 hours associated with ingestion of street Norco tablets that may be contaminated with fentanyl. Norco used in combination with the fast-acting synthetic opiate fentanyl increases the risk of severe injury and death.
Opioids purchased on the street are dangerous and may contain additional contaminants. Fentanyl is odorless and drugs contaminated with fentanyl cannot be easily distinguished from drugs that are not contaminated. Fentanyl is estimated to be 80 times as potent as morphine and hundreds of times more potent than heroin.
Signs and symptoms of opioid overdose include unconsciousness or unresponsiveness, trouble breathing or cessation of breathing, bluish discoloration of skin, vomiting and pinpoint pupils. Opioid overdose can be reversed with Naloxone. Ask your healthcare provider about Naloxone availability.
Public Health is working closely with hospitals, asking for increased surveillance and to report any suspected and confirmed opioid overdoses to public health.
If you suspect that you or someone you know has ingested fentanyl contaminated Norco, call 9-1-1.
*Additional updates on the developing situation will be available Monday, March 28.